Format

Send to

Choose Destination
See comment in PubMed Commons below
J Dermatol. 1999 Jun;26(6):359-62.

Acute generalized exanthematous pustulosis induced by salazosulfapyridine in a patient with ulcerative colitis.

Author information

1
Department of Dermatology, Yamagata University School of Medicine, Japan.

Abstract

We report a case of acute generalized exanthematous pustulosis (AGEP) induced by salazosulfapyridine in a patient with ulcerative colitis. A 26-year-old Japanese man, who had been receiving medical attention for ulcerative colitis for one year, presented with diffuse erythema and pustules on his face and trunk, malaise, and fever up to 39 degrees C one day after the administration of salazosulfapyridine. A skin biopsy specimen disclosed intracorneal pustule composed of neutrophils and lymphohistiocytic infiltrate in the dermis. A drug lymphocyte stimulation test for salazoslufapyridine was positive, but the patch test was negative. Immunological mechanisms are suggested in the pathogenesis of psoriasis and ulcerative colitis. We suspect that a similar immunological pathway played a role in the pathogenesis of AGEP appearing in psoriasis and ulcerative colitis.

PMID:
10405480
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center